MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION FORCEPS; INSTRUMENT COMPRESSION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION FORCEPS; INSTRUMENT COMPRESSION
Model Number 03.211.400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during tarso-metatarsal fusion procedure and the process of applying compression to the compression wires in the 2.7 va forefoot/midfoot set, one of the arms of the compression forceps snapped off.There were fragments generated and were removed easily.There was a surgical delay of ten (10) minutes to get back up instrument.Procedure was successfully completed.Patient outcome was good.Concomitant device reported: unknown 2.7 variable angle (va) plate (part # unknown, lot # unknown, quantity # 1), unknown wires (part # unknown, lot # unknown, quantity # unknown).This complaint involves one (1) compression forceps.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: compression forceps was received at us cq.Upon visual inspection at cq, it is observed that one of the jaws of the device got broken.The fracture surface appears homogenous without any voids and dark spots.The rest of the device shows normal wear which would not contribute to the complaint condition.Thus, the complaint is confirmed.Device failure/ defect found? yes.Dimensional inspection: dimensional inspection cannot be performed due to post manufacturing damage.Document/ specification review: no design issues were found which can contribute to this complaint condition.Complaint confirmed? yes.Investigation conclusion: a visual inspection, and document/specification review were performed as part of this investigation.It was observed that one of the jaws of the device got broken.Thus, the complaint is confirmed.While a definitive root cause could not be identified, it is possible that the device might have encountered unintended forces.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part number: 03.211.400, lot number: t949320, manufacturing site: tuttlingen, release to warehouse date: jul 15, 2010.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMPRESSION FORCEPS
Common Device Name
INSTRUMENT COMPRESSION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9235001
Report Number2939274-2019-61738
Device Sequence Number2374456
Product Code HWN
UDI-Device Identifier10886982076267
UDI-Public(01)10886982076267
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.211.400
Device Catalogue Number03.211.400
Device Lot NumberT949320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES; UNK-PLATES:2.7MM AND3.5MMVA LCP MID/HINDFOOT
Patient Age61 YR
Patient Weight65